Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Symmetric Riemann surfaces, torsion subgroups and Schottky coverings


Author: Blaise Heltai
Journal: Proc. Amer. Math. Soc. 100 (1987), 675-682
MSC: Primary 30F10
DOI: https://doi.org/10.1090/S0002-9939-1987-0894437-8
MathSciNet review: 894437
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a torsion-free Fuchsian group $ G$ acting on $ H$ which admits an orientation reversing involution $ j$. That is, $ jGj = G$. Let $ T$ be the orientation preserving half of the torsion subgroup of the extended group $ \left\langle {G,j} \right\rangle $.

By considering invariant homology basis elements of the surface $ H/G$, we show that the surface $ H/T$ is planar, and that the group $ G/T$ acts on $ H/T$ as a Schottky group.


References [Enhancements On Off] (What's this?)

  • [H] B. Heltai, Ph.D. Dissertation, State Univ. of New York at Stony Brook, 1984.
  • [K] F. Klein, On Riemann's theory of algebraic functions and their integrals, Dover, 1963. MR 0158068 (28:1295)
  • [K-M] I. Kra and B. Maskit, Bases for quadratic differentials, Comment. Math. Helv. 57 (1982), 603-626. MR 694607 (85b:30059)
  • [M1] B. Maskit, A theorem on planar covering surfaces with applications to $ 3$-manifolds, Ann. of Math. (2) 81 (1965), 341-355. MR 0172252 (30:2472)
  • [M2] -, A characterization of Schottky groups, J. Analyse Math. 19 (1967), 227-230. MR 0220929 (36:3981)
  • [M3] -, The conformal group of a plane domain, Amer. J. Math. 90 (1968), 718-722. MR 0239078 (39:437)
  • [S1] R. J. Sibner, Symmetric Fuchsian groups, Amer. J. Math. 90 (1968), 1237-1259. MR 0235114 (38:3426)
  • [S2] -, Uniformizations of symmetric Riemann surfaces by Schottky groups, Trans. Amer. Math. Soc. 116 (1965), 79-85. MR 0188431 (32:5869)
  • [SN] D. Singerman, Symmetries of Riemann surfaces with large automorphism group, Math. Ann. 210 (1974), 17-32. MR 0361059 (50:13505)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30F10

Retrieve articles in all journals with MSC: 30F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894437-8
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society